Illinois, 2015

Hail and Damaging Wind in Illinois, April 8, 2015

April 8, 2015 · NWS ILX · 3 events in 3 counties and zones

After a round of morning thunderstorms, an upper-level disturbance tracking along a stalled frontal boundary triggered additional strong to severe thunderstorms across portions of central Illinois during the afternoon of April 8th. Hail up to nickel-sized was reported and gusty winds of 50 to 60 mph caused some minor wind damage near Foosland in Champaign County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

After a round of morning thunderstorms, an upper-level disturbance tracking along a stalled frontal boundary triggered additional strong to severe thunderstorms across portions of central Illinois during the afternoon of April 8th. Hail up to nickel-sized was reported and gusty winds of 50 to 60 mph caused some minor wind damage near Foosland in Champaign County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 8, 11:24 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Apr 8, 11:24 AM CST, 1 hour 1 minute before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1224 PM CDT Wed Apr 8 2015

.UPDATE...
ISSUED AT 1034 AM CDT WED APR 8 2015

Have made some adjustments to PoPs and Wx based on position of
boundaries from earlier convection and the anticipated evolution
of incoming wave. High temperature forecasts remain reasonable.

Elevated boundary over southeast forecast area continues to
produce isolated thunderstorms as it sags south. Next system is
moving through Missouri this morning. Leading edge is weakening as
it moves into more stable air in wake of morning convection and
fog. This trend should change as temps rise well into the 70s and
dew pts reach well into 60s over much of the southern two-thirds
of CWA. Lastest HRRR suggests that best chances for afternoon storms
should remain south of I-72.

&&

.SHORT TERM...(Today)
ISSUED AT 255 AM CDT WED APR 8 2015

Latest surface analysis indicates the frontal boundary that was
holding stationary over south central Illinois has shifted further
north early this morning as a weak wave of low pressure was
approaching west central Illinois. Scattered convection has been
occurring north of the boundary over parts of east central Iowa
east into our far northern counties with some nickel hail reported
over the past hour around Lacon in Marshall county. We expect the
scattered convection to continue into the morning hours as the wave
rides east along the boundary. As the surface low shifts to our east
later this morning, there may actually be a southward push to the
front which is going to cause some significant problems with respect
to the afternoon temperatures, especially along and north of I-74.
The latest HRRR does indicate another weak wave forming to our west
along the boundary early this afternoon with another complex of
storms approaching west central IL. Not sure if this particular
complex of storms will ride along the boundary into central Illinois
or dive more southeast into the higher instability air mass south
of the front. POPs will increase again this afternoon in response to
this secondary wave approaching from the west. Severe potential
increases this afternoon thru this evening as the boundary gets
a push northward as the more significant shortwave pushes into the
Plains. With the warm front expected to edge across the area this
afternoon and evening, damaging wind gusts, large hail and isolated
tornadoes will all be possible. The tornado threat looks tied more
into areas along and just north of the warm front later this
afternoon and evening. Coolest temps north of I-74 where more of an
easterly flow will prevail, while south of the boundary, a blend of
the MET/MAV guid seems reasonable at this point.

&&

.LONG TERM...(Tonight through Tuesday)
ISSUED AT 255 AM CDT WED APR 8 2015

Severe weather threat through Thursday evening continues to dominate
the first part of the forecast. Current upper low moving into
northwest Nevada will open up but remain a fairly sharp wave as it
traverses the Plains on Thursday. This will help develop a surface
low over western Kansas this evening, which will surge northeast and
shove the frontal boundary back northward tonight. The trailing cold
front will sweep from west to east across the state Thursday evening
as a result.

Convection to our southwest expected to expand northeastward into
the mid-Mississippi Valley this evening. Latest SPC Day1 outlook
extended the slight risk across the entire CWA, with an enhanced
risk of severe storms from basically Springfield-Peoria westward.
This enhanced risk covers the entire area on Thursday, with
high-resolution models focusing on the mid-afternoon through early
evening time frame as the best potential in our area.

Short period of cooler and drier weather on tap for the first part
of the weekend, as high pressure drifts across the Midwest. However,
longer range models showing extended periods of rain chances early
next week. The GFS and ECMWF have a sizable range on the position
of a frontal boundary that will be setting up Sunday night and
Monday, both starting off roughly along I-70 but the GFS shows a
much stronger surge to the north by Tuesday. However, with both
favoring some sort of precip, have kept healthy rain chances in the
forecast for early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 1223 PM CDT WED APR 8 2015

Next cluster of storms moving into western Illinois at this time.
As they do so they will be encountering more unstable conditions
once they move east of the Illinois river and into the warm
sector. Some of the convection may become significant with
convective wind shear. Another convective cluster is expected
overnight however there is more uncertianty on the track of the
overnight system as it may impact areas south of the central
Illinois terminals. Will mainly reflect this uncertainty by
including a VCTS rather than a dominant group. Winds will also be
quite uncertian as the frontal boundary in the area will be
modulated by the track of the clusters. Abundant boundary layer
moisture both near and north of the front will keep CIGS in place
with IFR to at best MVFR conditions.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Barker
SHORT TERM...Smith
LONG TERM...Geelhart
AVIATION...Barker
Hazardous weather outlook, Apr 8, 11:03 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT WED APR 8 2015

ILZ027>031-036>038-040>048-091100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-
MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP
TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE
SEVERE...PARTICULARLY THIS AFTERNOON. LARGE HAIL WILL BE THE
PRIMARY THREAT... ALTHOUGH DAMAGING WINDS AND A COUPLE TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON...
EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES
THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL
POSSIBLE WITH THE STORMS ON THURSDAY.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS
LIKELY...ESPECIALLY BETWEEN 2 PM AND 7 PM.

ILZ049>057-061-062-066-067-071-091100-
CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER-
MACON-MORGAN-MOULTRIE-SANGAMON-SCOTT-SHELBY-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO THE AREA DEVELOP
TODAY...WITH ANOTHER ROUND OVERNIGHT. THESE THUNDERSTORMS MAY BE
SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT... ALTHOUGH
DAMAGING WINDS AND A COUPLE TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY THURSDAY AFTERNOON...
EXITING THE AREA EARLY EVENING AS A COLD FRONT QUICKLY PUSHES
THROUGH. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL
POSSIBLE WITH THE STORMS ON THURSDAY.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A DAILY THREAT FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND MIDNIGHT. ACTIVATION ON THURSDAY IS ALSO
LIKELY...ESPECIALLY BETWEEN 2 PM AND 9 PM.

ILZ063-068-072-073-091100-
CLARK-CRAWFORD-LAWRENCE-RICHLAND-
1203 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH A GREATER
CHANCE TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...A
TORNADO OR TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE LIKELY LATE THURSDAY AFTERNOON
AND ESPECIALLY THURSDAY EVENING...AS A COLD FRONT SWEEPS THROUGH
THE AREA. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL
POSSIBLE.

MINOR FLOODING IS LIKELY TO DEVELOP IN AREAS ALONG THE WABASH
RIVER...LITTLE WABASH RIVER...AND EMBARRAS RIVER LATER THIS WEEK.

THE THREAT FOR THUNDERSTORMS RETURNS TO THE AREA EARLY NEXT
WEEK...WITH A THREAT FROM SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. IT IS ALSO LIKELY
LATE THURSDAY AFTERNOON AND EVENING...BETWEEN 5 PM AND 11 PM.

BARKER

In the hours before

Local storm report, Apr 8, 7:36 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
836 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       5 W BLOOMINGTON         40.48N 89.07W
04/08/2015  M1.17 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 N MACKINAW            40.55N 89.36W
04/08/2015  M2.05 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

ALW
Local storm report, Apr 8, 7:52 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
852 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             CLINTON                 40.15N 88.96W
04/08/2015  M1.00 INCH       DE WITT            IL   TRAINED SPOTTER

&&

ALW
Local storm report, Apr 8, 7:53 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
853 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             WASHBURN                40.92N 89.29W
04/08/2015  E1.00 INCH       WOODFORD           IL   PUBLIC

            PUBLIC REPORT VIA WMBD-TV FACEBOOK PAGE

0404 AM     HAIL             MORTON                  40.61N 89.47W
04/08/2015  E1.25 INCH       TAZEWELL           IL   TRAINED SPOTTER

0407 AM     HAIL             MOUNT ZION              39.78N 88.88W
04/08/2015  E1.00 INCH       MACON              IL   PUBLIC

0411 AM     HAIL             1 NNE GOODFIELD         40.64N 89.26W
04/08/2015  E0.88 INCH       WOODFORD           IL   TRAINED SPOTTER

0417 AM     HAIL             HANNA CITY              40.69N 89.79W
04/08/2015  E1.00 INCH       PEORIA             IL   TRAINED SPOTTER

0430 AM     HAIL             HUDSON                  40.61N 88.99W
04/08/2015  E0.88 INCH       MCLEAN             IL   PUBLIC

0430 AM     HAIL             SOUTH PEKIN             40.50N 89.65W
04/08/2015  E0.88 INCH       TAZEWELL           IL   PUBLIC

            10 MINUTES OF PEA SIZE HAIL, THEN 1 MINUTE OF DIME AND
            NICKEL SIZE HAIL.

0434 AM     HAIL             PEKIN                   40.57N 89.63W
04/08/2015  E1.00 INCH       TAZEWELL           IL   PUBLIC

            MOSTLY PEA SIZE HAIL, BUT A FEW QUARTERS. REPORT VIA
            TWITTER

0434 AM     HAIL             PEKIN                   40.57N 89.63W
04/08/2015  M1.00 INCH       TAZEWELL           IL   PUBLIC

            WMBD FACEBOOK PAGE

0445 AM     HEAVY RAIN       NORMAL                  40.52N 89.00W
04/08/2015  E0.50 INCH       MCLEAN             IL   MESONET

            HALF INCH OF RAIN IN 5 MINUTES WITH THUNDERSTORM. ALSO
            PEA SIZE HAIL.

0500 AM     HEAVY RAIN       NORMAL                  40.52N 89.00W
04/08/2015  M1.13 INCH       MCLEAN             IL   MESONET

            RECEIVED 1.13 INCHES OF RAIN TOTAL WITH THUNDERSTORM,
            ALONG WITH PEA SIZE HAIL.

0505 AM     HAIL             BLOOMINGTON             40.48N 88.97W
04/08/2015  E1.00 INCH       MCLEAN             IL   PUBLIC

            QUARTER SIZE HAIL JUST SOUTHEAST OF BLOOMINGTON. REPORT
            VIA TWITTER.

0517 AM     HAIL             HOPEDALE                40.42N 89.42W
04/08/2015  E0.75 INCH       TAZEWELL           IL   EMERGENCY MNGR

            PUBLIC REPORT VIA EM

0525 AM     HAIL             1 E CLINTON             40.15N 88.94W
04/08/2015  E1.00 INCH       DE WITT            IL   TRAINED SPOTTER

0530 AM     HAIL             LANE                    40.13N 88.85W
04/08/2015  E1.00 INCH       DE WITT            IL   MESONET

            SWOP REPORT

0530 AM     HAIL             CLINTON                 40.15N 88.96W
04/08/2015  M1.00 INCH       DE WITT            IL   TRAINED SPOTTER

0545 AM     HAIL             CHAMPAIGN               40.11N 88.26W
04/08/2015  E0.75 INCH       CHAMPAIGN          IL   PUBLIC

            DIME SIZE HAIL FELL IN EAST CHAMPAIGN FOR ABOUT 15 MIN.
            REPORT VIA TWITTER

0600 AM     HEAVY RAIN       1 N MACKINAW            40.55N 89.36W
04/08/2015  M1.90 INCH       TAZEWELL           IL   CO-OP OBSERVER

            STORM TOTAL IN AN HOUR AND A HALF

0600 AM     TSTM WND GST     CHAMPAIGN               40.11N 88.26W
04/08/2015  M52.00 MPH       CHAMPAIGN          IL   ASOS

0600 AM     HEAVY RAIN       5 W BLOOMINGTON         40.48N 89.07W
04/08/2015  M1.17 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0610 AM     HAIL             3 SW FISHER             40.29N 88.39W
04/08/2015  E1.00 INCH       CHAMPAIGN          IL   TRAINED SPOTTER

0620 AM     HAIL             ASHMORE                 39.53N 88.02W
04/08/2015  E1.00 INCH       COLES              IL   PUBLIC

0620 AM     HAIL             CHARLESTON              39.48N 88.18W
04/08/2015  E0.88 INCH       COLES              IL   PUBLIC

            ALSO RECEIVED QUARTER INCH TO HALF INCH OF RAIN IN 20
            MINUTES. HAIL WAS MOSTLY PENNY SIZE WITH SOME NICKEL
            SIZE.

0623 AM     HAIL             5 W CHARLESTON          39.48N 88.27W
04/08/2015  M0.75 INCH       COLES              IL   TRAINED SPOTTER

            HAIL LASTED 2 MINUTES.

0625 AM     TSTM WND GST     2 E MATTOON             39.48N 88.33W
04/08/2015  M59.00 MPH       COLES              IL   MESONET

0627 AM     HAIL             CHARLESTON              39.48N 88.18W
04/08/2015  E1.25 INCH       COLES              IL   PUBLIC

            HAIL REPORTED AT EIU CAMPUS VIA TWITTER

0630 AM     HEAVY RAIN       CHAMPAIGN               40.11N 88.26W
04/08/2015  M1.37 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            STORM TOTAL

0630 AM     HAIL             DANVILLE                40.14N 87.62W
04/08/2015  E0.75 INCH       VERMILION          IL   EMERGENCY MNGR

            DIME SIZE HAIL

0635 AM     HAIL             CHARLESTON              39.48N 88.18W
04/08/2015  E0.88 INCH       COLES              IL   PUBLIC

            REPORT VIA TWITTER

0700 AM     HEAVY RAIN       1 N MACKINAW            40.55N 89.36W
04/08/2015  M2.05 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0715 AM     HAIL             4 NNE PARIS             39.67N 87.66W
04/08/2015  E0.88 INCH       EDGAR              IL   COCORAHS

&&

ALW
Local storm report, Apr 8, 8:08 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
908 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       E HEYWORTH              40.31N 88.98W
04/08/2015  M1.05 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 WNW DANVERS           40.53N 89.19W
04/08/2015  M1.02 INCH       MCLEAN             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       WSW CONGERVILLE         40.62N 89.21W
04/08/2015  M1.00 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL

&&

ALW
Local storm report, Apr 8, 10:57 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             SSW BROADLANDS          39.91N 88.00W
04/08/2015  E1.00 INCH       CHAMPAIGN          IL   COCORAHS

            MINOR LEAF DAMAGE WITH HAIL THIS MORNING. LATE REPORT

&&

ALW
Local storm report, Apr 8, 10:59 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     3 W KINCAID             39.59N 89.47W
04/08/2015                   CHRISTIAN          IL   CO-OP OBSERVER

            SOME TREE LIMBS DOWN WITH ROOF DAMAGE ON HOUSES AROUND
            TOWN. LATE REPORT

&&

ALW

The radar

The Lincoln radar (KILX), 15 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Logan

When
April 8, 12:25 PM CST to 12:30 PM CST
Where
Logan County, Mt Pulaski
Measured
0.88 in hail
Reported by
Public
Coordinates
40.020, -89.280

Hail, McLean

When
April 8, 1:15 PM CST to 1:20 PM CST
Where
McLean County, Le Roy
Measured
0.75 in hail
Reported by
Mesonet
Coordinates
40.350, -88.770

Thunderstorm Wind, Champaign

When
April 8, 1:38 PM CST to 1:43 PM CST
Where
Champaign County, Foosland
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
40.370, -88.420

Several power poles were leaning over near Foosland due to strong thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571212, 571213, 571214.